Undiagnosed Symptoms Community
transparent skin
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

transparent skin

I'm 22 and I am experiencing thinning/transparent skin.  It started on my legs which are pretty transparent now.  Now it is starting more on my hands and arms and all over really.  I have a blue vein under my eye as well.  I have  searched the internet and asked my doctors and they pass it off as nothing.  I guess because they don't have a explanation for it.  I have been on birth controls for a long time now.  I don't know if they has anything to do with it.  But it seems as though it has been happening a lot faster lately.  I have been vegetarian for about 5 yrs now.  But I eat very healthy. I take vitamon supplements and an antibiotic for acne but these are the only newer things I have been taking.  How can I get to the bottom of the cause?
Related Discussions
3 Comments
Blank
351246_tn?1379685732
Hi

Thanks for the post!

Normally transparent skin is associated with osteoporosis and abnormal calcium metabolism. Hence you need to check serum calcium levels. Function of parathyroid and adrenal glands needs to be checked. Many a times thyroid problems too cause stretching of skin which give a feeling of thinning.

I think you can discuss these possibilities with your doctor. Then seek referral accordingly. It is difficult to comment beyond this without examining. Please let me know if there is any thing else and do keep me posted. Take care!
Blank
Avatar_f_tn
Thanks for responding back so fast.  So I should not be concerned about blood clots due to the birth control?  I guess that was my main concern.
Blank
351246_tn?1379685732
Hi

Thanks for keeping me posted! How are you now?

I am sorry but I did not say that at all. I have outlined the reasons for stretching of skin and it’s appearing transparent.

Blood clot is a rare but serious side effect of birth control pills. “The warning signs of a blood clot spell out the word ACHES:
• Abdominal pain
• Chest pain (also shortness of breath)
• Headaches (especially those that are new, severe, or associated with persistent dizziness, difficulty speaking, fainting,numbness or weakness in extremities
• Eye problems (blurred vision or loss of vision)
• Severe leg pain (and/or redness and swelling in the calf or thigh)”
Please refer: http://www.brown.edu/Student_Services/Health_Services/Health_Education/sexual_health/ssc/bcps.htm

Weight gain due to these pills can also cause stretching of skin. Hope I have made my point clear. If you have any further questions I’ll be happy to answer them. Please feel free to ask. Take care!
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
Avatar_f_tn
Blank
mkh9
CA
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC